As we’re all well aware, some recalls are worse than others and in 2020 we’ve seen toxic hand sanitizer, E coli-linked lettuce - AGAIN - and vehicles that can start on fire, maim you with their air bags or strand you on the highway with a busted fuel pump. Among others.
But this next recall offers a look at a pharmaceutical packaging snafu that could have terrifyingly dangerous results.
A drug maker called AvKare has issued a recall of two medications after a mix-up at a bottling plant meant drugs were dispensed into the wrong bottles. And the two pills in question have very different uses: one is a generic antidepressant and sedative called trazodone and the other, sildenafil, is used to treat erectile dysfunction.
The bottling error reportedly took place at a third-party manufacturing facility that has not been identified at this time.
Users of either of these drugs are being urged to avoid consuming the medicine. Users expecting an erectile dysfunction drug could instead experience symptoms like dizziness, blurred vision and sedation.
For those who need their antidepressant, consuming sildenafil instead will not only deny them much-needed mental health support but it could also interact with other medications like nitrates, which are often used in treating diabetes and heart disease.
According to the FDA, “AvKARE has notified its distributors and customers and is arranging for (the) return of all recalled products.”